MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the axium prime bare 3d 1mm x 2cm extra soft coil, the physician encountered resistance as the coil became stuck in the catheter.The coil subsequently teared off when the physician attempted to push it through the catheter/balloon.The patient's blood flow and vessel tortuosity were reported as normal, and there were no patient symptoms or complications associated with this event.The catheter was not damaged, and the coil was not damaged.The product was prepared as indicated in the instructions for use, and the accessory devices were not returned for investigation as they were thrown away.The patient outcome was reported as alive with no injury.No patient complications have been reported as a result of this event.Ancillary devices: other device(s) used eclipse balloon.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the coil resistance/tear was not determined.The resistance was in the middle of the catheter.The coil did not come out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.No detachment attempts were made, and no kink/damage was observed on the pushwire.
 
Event or Problem Description
Additional information received reported during preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The introducer sheath and eclipse balloon catheter used during the event was not returned for analysis.Visual inspection/damage location details: the distal 2.0cm of the axium prime pusher was found bent/kinked.The implant coil was found separated/broken from the detach element at the coil shell weld with the polypropylene filament broken and not returned for analysis.Testing/analysis: the axium prime device could not be used for resistance testing due to the damaged condition.The axium prime implant coil tip od (outer diameter) could not be measured as it was not returned.The introducer sheath id (inner diameter) could not be measured as it was not returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21918787
Report Number9617601-2025-00427
Device Sequence Number8714942
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public(01)00763000313616(17)270717(10)229241584
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number229241584
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer04/29/2025
06/27/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/06/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown